Barrett's Oesophagus
 Barrett's Support Forum :Barrett's Support Forum :Barrett's Oesophagus
Message Icon Topic: Please help Post Reply Post New Topic
Author Message
Kenv
Newbie Plus
Newbie Plus


Joined: 26áSepá2012
Online Status: Offline
Posts: 2
Quote Kenv Replybullet Topic: Please help
    Posted: 27áSepá2012 at 12:21am
Hi - I'm a bit elderly from New Zealand, 78 going on 79. Just over 12 months ago I had a heart attack and whilst in hospital I was given the blood thinner Clopidogrel. I then began to vomit blood. Via a camera down the gut they found a patch of Barrett's. I was put on Pantoprazole and I refused to take Clopidogrel - it made no sense to me to give me blood thinners with Barrett's, however I was put on Lipitor. I was never told anything at all about side effects, very unfortunate as it turns out. I'm now pretty sure that Lipitor and Pantoprazole have caused all the problems that I eventually suffered from.
Over the last few months I started to have unacceptable side effects from all the heart drugs I was on including blood pressure drugs, I was obliged to stop taking them all and I am surviving on natural remedies. A short while ago I began to have a lot of muscle pain which was diagosed as (Statin) Lipitor damage, this is a horrible thing you can't get rid of. Very shortly thereafter I began to feel very ill indeed and the only candidate was Pantoprozol. I stopped it and some of the problems immediately ceased, two in particular, intense constipation and urine which was an amazingly bright metallic colour yellow. However I'm still getting unpleasant symptoms which appear to be some kind of withdrawals. The Lipitor has a known serious interaction with Pantoprazol, no one told me.
So, I'm up that interesting creek without a paddle. What I would like is for some good people to tell me what I can do to control my stomach acid without Pantoprazol. I have already started to take Slippery Elm powder and I'm considering Gaviscon. I really would appreciate some help.
Thanks indeed.
Ken
 
 
IP IP Logged
chrisrob
Senior Member
Senior Member


Joined: 01áMayá2007
Online Status: Offline
Posts: 2559
Quote chrisrob Replybullet Posted: 27áSepá2012 at 8:38am
Hi Ken,

Sorry to hear of your problems.

You need to discuss your drug interactions with your doctor or pharmacist. Some people do experience adverse reactions between statins (your Lipitor) and PPIs (your Patoprazole).

Drugs.com carries this warning:
MANAGEMENT: Because of the increased risk of musculoskeletal toxicity associated with high levels of HMG-CoA reductase inhibitory activity in plasma, patients treated with atorvastatin, lovastatin, simvastatin, and red yeast rice (which contains lovastatin) should be monitored more closely during concomitant use of proton pump inhibitors. All patients treated with HMG-CoA reductase inhibitors should be advised to promptly report to their physician any unexplained muscle pain, tenderness, or weakness, particularly if accompanied by malaise or fever. Therapy should be discontinued if creatine kinase is markedly elevated or if myopathy is suspected or diagnosed.

You may find Ranitidine, though not as effective as Pantoprazole, better. I haven't found any indication of adverse reactions between H2 blockers (ranitidine) and statins.

But I am not a doctor.

All the best

Chris
IP IP Logged
Kenv
Newbie Plus
Newbie Plus


Joined: 26áSepá2012
Online Status: Offline
Posts: 2
Quote Kenv Replybullet Posted: 27áSepá2012 at 9:19am
Thanks Chris, I am not under any circumstances going to ingest any more statins or any more Pantoprazole or their relatives. I don't have an awful lot more life left, my heart is very bad and I react badly to to all heart medications so its up to me and not the doctor to try and keep it ticking, and if that doesn't knock me off I have terminal cancer in the wings. Don't get me wrong, I'm not complaining but for what bit of life I have left I want to enjoy it. My problem at the moment is stomach acid and I really do need to control it. Any tips or info about that subject I would very much appreciate. Thanks for the tip about Ranitidine, thats something I will look at.
Thanks once again Chris
Ken
 
IP IP Logged
Post Reply Post New Topic
Printable version Printable version

Forum Jump
You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot delete your posts in this forum
You cannot edit your posts in this forum
You cannot create polls in this forum
You cannot vote in polls in this forum